Semiparametric inference in a GARCH-in-mean model
Bent Jesper Christensen,
Christian Dahl and
Emma Iglesias
Journal of Econometrics, 2012, vol. 167, issue 2, 458-472
Abstract:
A new semiparametric estimator for an empirical asset pricing model with general nonparametric risk-return tradeoff and GARCH-type underlying volatility is introduced. Based on the profile likelihood approach, it does not rely on any initial parametric estimator of the conditional mean function, and it is under stated conditions consistent, asymptotically normal, and efficient, i.e., it achieves the semiparametric lower bound. A sampling experiment provides finite sample comparisons with the parametric approach and the iterative semiparametric approach with parametric initial estimate of Conrad and Mammen (2008). An application to daily stock market returns suggests that the risk-return relation is indeed nonlinear.
Keywords: Efficiency bound; GARCH-M model; Profile likelihood; Risk-return relation; Semiparametric inference (search for similar items in EconPapers)
JEL-codes: C13 C14 C22 G12 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (16)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407611002090
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Semiparametric Inference in a GARCH-in-Mean Model (2008) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:167:y:2012:i:2:p:458-472
DOI: 10.1016/j.jeconom.2011.09.028
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().